Alert archive / California / Special Weather Statements in 2012

Special Weather Statement, NWS Eureka, CA

December 22, 2012Humboldt County, California

NWS Eureka, CA issued this special weather statement at Dec 22, 2012, 5:32 PM PST for Humboldt County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2012, 5:32 PM PST (01:32 UTC)
Expired
Dec 22, 2012, 6:00 PM PST
In force
28 min
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 42 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS86 KEKA 230132
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
532 PM PST SAT DEC 22 2012

CAZ001-003-230200-
HUMBOLDT CA-
532 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 600 PM PST

AT 527 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR EUREKA...MOVING NORTHEAST AT 30 MPH. THIS 
STORM WILL CROSS HIGHWAY 101 BY 535 PM.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4085 12418 4098 12413 4102 12413 4111 12399
      4089 12383 4067 12387 4055 12419 4070 12430
TIME...MOT...LOC 0131Z 240DEG 26KT 4076 12419

$$

STP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Dec 22, 3:59 PM PST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 22, 3:59 PM PST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PST SAT DEC 22 2012

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND
WITH PERIODS OF RAIN AND HEAVY SNOW IN THE MOUNTAINS.

&&

.SHORT TERM...A DEEP UPPER LEVEL TROUGH OFF THE NW CA COAST
WILL CONTINUE TO BRING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
TO THE AREA THIS EVENING. THE COLD POOL ALOFT WILL SLOWLY LIFT
OUT TO THE NE TONIGHT AND THE SHOWERS SHOULD DWINDLE BY LATE
EVENING. HOWEVER...ANOTHER IMPULSE WILL COME BARRELING TOWARD THE
COAST LATER TONIGHT AND INCREASE PRECIP COVERAGE AND INTENSITY
AGAIN. THE GFS TAKES THIS NEXT STORM FARTHER SOUTHWARD...WITH THE
PLUME OF HIGH PWATS AIMED RIGHT AT MENDOCINO COUNTY. BOTH THE GFS
AND NAM12 INDICATE STRONG SOUTHERLY WINDS CRANKING UP AS AN
OCCLUDED LOW FORMS JUST WEST OF CAPE MENDOCINO. HOISTED A WIND
ADVISORY FOR THE MENDOCINO COAST WITH THE STRONGEST WINDS CONFINED
TO THE COASTAL WATERS AND UPPER ELEVATIONS. IT WILL NEED TO BE
CLOSELY WATCHED FOR A POSSIBLE UPGRADE TO A HIGH WIND WARNING
AND/OR EXPANSION TO OTHER ZONES.

THIS NEXT STORM WILL BE WARMER AND SHOULD PUSH SNOW LEVELS UP
OVER 5000 FT...EXCEPT IN EASTERN TRINITY WHERE THE GFS AND NAM12
SHOW SNOW LEVELS HOVERING AROUND 2500-3000 FT. ALTHOUGH IT MAY
NOT BE THE CLASSIC CASE FOR COLD AIR TRAPPED...NE TRINITY WILL
PROBABLY SEE ANOTHER DECENT DUMPING OF SNOW.

THE HEAVIEST PRECIP LOOKS TO BE WITH THE FRONT IN THE MORNING
WITH PRECIP TAPERING OFF TO SHOWERS IN THE AFTERNOON BEHIND THE
FRONT. WITH SNOW LEVELS INCREASING ON SUNDAY...RELUCTANT TO PROLONG
THE WINTER STORM WARNING FOR INTERIOR HUMBOLDT AND DEL NORTH
COUNTIES. THIS FRONT ALSO LOOKS TO BE DYNAMIC WITH A DECENT AMOUNT
OF INSTABILITY AND SHEAR WITH IT. WE MAY INDEED SEE ISOLATED
THUNDERSTORMS AGAIN SUNDAY. AREA OF BEST FORCING LOOKS TO BE OVER
MENDOCINO COUNTY AND OFFSHORE. GUSTY WINDS WILL BE A PROBLEM AT
THE COAST WITH THIS FRONT, SO A WIND ADVISORY HAS BEEN POSTED.

PRECIP WILL BECOME SHOWERY BEHIND THIS FRONT ON SUNDAY AFTERNOON
AND DIMINISH SUNDAY NIGHT. A RIDGE OF HIGH PRESSURE LOOKS TO
BUILD INTO THE AREA ON MONDAY BRINGING A DRY DAY TO MUCH OF
THE AREA. THE RIDGE LOOKS DIRTY...SO THERE MAY BE LOTS OF HIGH
AND MID CLOUDS DURING THE DAY. THE MODELS WERE IN GOOD AGREEMENT
BRINGING ANOTHER FRONT TOWARD THE COAST MON NIGHT WITH STRONG
SOUTHERLY WINDS RAMPING UP. THE FRONT SHOULD MOVE THROUGH QUICKLY
ON TUE AND CHANGE TO SHOWERS TUE NIGHT. RIGHT NOW THIS FRONT DOES
NOT LOOK TOO WET...BUT IT IS STILL TOO EARLY TO KNOW FOR SURE.

&&

.LONG TERM...MODELS WERE IN DECENT AGREEMENT KEEPING THE REGION
IN COOL NW FLOW ALOFT WITH PERHAPS MORE SHOWER GENERATION ON WED.
OVERALL IT LOOKS LIKE THE TROUGH WILL EDGE EASTWARD ON THU AND
PUT THE AREA UNDER A RIDGE ALOFT AND LIGHT OFFSHORE FLOW. THE
MODELS BEGIN TO GO HAYWIRE ON FRI AND THROUGH NEXT WEEKEND AS
THE PROGRESSION OF STORMS START TO BREAKDOWN INTO A SPLIT TYPE
FLOW. WITH THE UNCERTAINTY IN THE FLOW PATTERN CHANGE...WHICH
SEEMS DUBIOUS...WILL GO AHEAD STAY WITH NEAR CLIMO PRECIP CHANCES.

&&

.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND
KUKI THIS AFTERNOON. HOWEVER SHOWERS WILL CONTINUE TO MOVE THROUGH
THE AREA AT TIMES THROUGH SUNDAY AS A COLD FRONT APPROACHES THE
REGION AND MOVES THROUGH THE AREA SUNDAY MORNING. THE SHOWERS WILL
REDUCE CEILINGS AND VISIBILITIES. THEREFORE MFVR TO TEMPORARY IFR
CONDITIONS WILL OCCUR AT KCEC, KACV AND KUKI THIS EVENING AND
OVERNIGHT WITH SOME PERIODS OF VFR CONDITIONS OCCURRING.

&&

.MARINE...A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL
MAINTAIN SOUTHERLY WINDS OVER THE WATERS TONIGHT. THE WINDS WILL
SHIFT TO THE WEST AND NORTHWEST SUNDAY AS A COLD FRONT MOVES THROUGH
THE REGION. THE WINDS AND SEAS WILL INCREASE THIS EVENING AND
OVERNIGHT AS THE COLD FRONT APPROACHES THE AREA. SMALL CRAFT
ADVISORIES CONTINUE OVER THE NORTHERN WATERS THROUGH NOON SUNDAY.
SMALL CRAFT ADVISORIES ARE IN EFFECT OVER THE SOUTHERN WATERS
THROUGH EARLY SUNDAY MORNING. THE WINDS WILL INCREASE TO GALE FORCE
OVER THE SOUTHERN WATERS AS THE FRONT MOVES THROUGH THE AREA.
THEREFORE GALE WARNINGS WILL BE IN EFFECT FROM SUNDAY MORNING
THROUGH THE EARLY AFTERNOON SUNDAY DUE TO THE WINDS ASSOCIATED WITH
THE COLD FRONT. THE WINDS WILL DECREASE BELOW GALE CONDITIONS OVER
THE SOUTHERN WATERS BY SUNDAY AFTERNOON. THE WINDS AND SEAS WILL
SUBSIDE SUNDAY NIGHT AND MONDAY AS THE LOW PRESSURE SYSTEM SLOWLY
MOVES AWAY FROM THE AREA. HOWEVER ANOTHER SYSTEM WILL APPROACH THE
AREA TUESDAY, CHRISTMAS DAY, INCREASING THE WINDS AND SEAS OVER THE
WATERS TO SMALL CRAFT CRITERIA, WITH GALE FORCE WINDS POSSIBLE OVER
THE OUTER WATERS ON TUESDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY ABOVE 3000 FEET
     FOR THE CAZ003.

     WIND ADVISORY FROM 4 AM TO NOON PST SUNDAY CAZ002.

     WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 2000 FEET
     FOR THE CAZ004.

     FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO FROM SUNDAY
     AFTERNOON TO SUNDAY EVENING.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON PST SUNDAY PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ455-475.

     GALE WARNING FROM 3 AM TO 2 PM PST SUNDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 22, 5:34 AM PST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PST SAT DEC 22 2012

CAZ001-231345-
REDWOOD COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ONCE
AGAIN SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-231345-
NORTH COAST INTERIOR-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY ABOVE
3000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 3500 FEET
LATE TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED
INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-231345-
UPPER TRINITY RIVER-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR TODAY.

ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY ABOVE
2000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE ABOVE 2000 FEET LATE
TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-231345-
MENDOCINO COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

UNSETTLED WET WEATHER WILL PERSIST INTO THE WEEKEND.
ISOLATED THUNDERSTORM ARE POSSIBLE AGAIN ON SUNDAY. STAY TUNED
FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-231345-
MENDOCINO INTERIOR-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND HIGH ELEVATION
SNOW THE REGION EARLY SUNDAY MORNING. SNOW LEVELS INITIALLY WILL BE
AROUND 3000 FEET RISING TO 5000 FT. SNOW ACCUMULATION OF 3 TO 8
INCHES EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 22, 1:47 PM PST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
147 PM PST SAT DEC 22 2012

CAZ001-003-222230-
HUMBOLDT CA-DEL NORTE CA-
147 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
  NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 230 PM PST

AT 144 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
BROOKINGS TO 26 MILES WEST OF ORICK...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS....ALONG
WITH HEAVY RAIN AND DIME SIZE HAIL.

LAT...LON 4102 12386 4106 12412 4121 12413 4139 12408
      4148 12408 4174 12418 4197 12421 4199 12395
TIME...MOT...LOC 2147Z 240DEG 45KT 4202 12456 4127 12452
Special weather statement, Dec 22, 2:26 PM PST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
226 PM PST SAT DEC 22 2012

CAZ002-003-076-222245-
HUMBOLDT CA-MENDOCINO CA-
226 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
  SOUTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 245 PM PST

AT 223 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
REDWAY TO WHITEHORN TO 9 MILES SOUTH OF WHITEHORN...AND MOVING
NORTHEAST AT 50 MPH. THIS LINE OF STORMS WILL CROSS HIGHWAY 101 NEAR
GARBERVILLE AROUND 230PM.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS....ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4046 12373 4024 12363 4003 12366 4001 12366
      3987 12392 3991 12395 4015 12398
TIME...MOT...LOC 2225Z 222DEG 41KT 4017 12393 4004 12388
          3990 12389

BFG
Local storm report, Dec 22, 3:01 PM PST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST SAT DEC 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             26 SSE YORKVILLE        38.54N 123.12W
12/22/2012  M0.25 INCH       XXX                XX   TRAINED SPOTTER

            THUNDERSTORM/LIGHTNING/HAIL

0200 PM     HAIL             1 W SHELTER COVE        40.03N 124.07W
12/22/2012  M0.25 INCH       HUMBOLDT           CA   PUBLIC

            THUNDERSTORM/LIGHTNING/POUNDING SMALL HAIL.

0200 PM     HAIL             7 S FORT BRAGG          39.34N 123.80W
12/22/2012  M0.25 INCH       MENDOCINO          CA   PUBLIC

            THUNDERSTORM/LIGHTNING AND SMALL HAIL.

&&

ASHFORD
Special weather statement, Dec 22, 3:10 PM PST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST SAT DEC 22 2012

CAZ001-003-230000-
HUMBOLDT CA-DEL NORTE CA-
310 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
  NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 400 PM PST

AT 305 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
KLAMATH TO 12 MILES SOUTHWEST OF ORICK TO 19 MILES WEST OF
EUREKA...AND MOVING NORTHEAST AT 35 MPH. THIS LINE WILL CROSS
HIGHWAY 101 AROUND 320 PM.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4171 12365 4160 12371 4159 12368 4155 12368
      4153 12363 4128 12374 4091 12393 4086 12417
      4103 12413 4105 12417 4113 12418 4114 12424
      4113 12418 4116 12414 4129 12410 4148 12408
      4162 12412 4182 12369
TIME...MOT...LOC 2310Z 238DEG 30KT 4154 12412 4120 12421
          4089 12446

STP/BFG
Special weather statement, Dec 22, 4:22 PM PST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
422 PM PST SAT DEC 22 2012

CAZ002-230045-
MENDOCINO CA-
422 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MENDOCINO COUNTY IN NORTHWEST CALIFORNIA

UNTIL 445 PM PST

AT 419 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POINT ARENA...MOVING NORTH
NORTHEAST AT ABOUT 30 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM....ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN MENDOCINO COUNTY AND PORTIONS OF HIGHWAY 1...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3896 12375 3897 12373 3901 12370 3906 12370
      3916 12375 3919 12379 3930 12382 3932 12381
      3933 12369 3908 12359 3892 12363 3892 12374
TIME...MOT...LOC 0022Z 197DEG 26KT 3898 12379

BFG
Special weather statement, Dec 22, 5:32 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
532 PM PST SAT DEC 22 2012

CAZ001-003-230200-
HUMBOLDT CA-
532 PM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 600 PM PST

AT 527 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EUREKA...MOVING NORTHEAST AT 30 MPH. THIS
STORM WILL CROSS HIGHWAY 101 BY 535 PM.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4085 12418 4098 12413 4102 12413 4111 12399
      4089 12383 4067 12387 4055 12419 4070 12430
TIME...MOT...LOC 0131Z 240DEG 26KT 4076 12419

STP

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:22 PM PSTSpecial Weather StatementEKAMendocino23 min
Dec 22, 4:29 PM PSTSpecial Marine WarningEKA31 min
Dec 22, 4:58 PM PSTSpecial Marine WarningEKA17 min
Dec 22, 5:36 PM PSTAreal Flood AdvisoryEKAHumboldt3 hr
Dec 22, 7:36 PM PSTSpecial Marine WarningEKA24 min
Dec 22, 7:40 PM PSTSpecial Weather StatementEKA50 min
Dec 22, 10:50 PM PSTSpecial Marine WarningEKA10 min
Dec 22, 11:01 PM PSTSpecial Marine WarningEKA14 min
Dec 22, 11:16 PM PSTSpecial Marine WarningEKA14 min
Dec 22, 11:29 PM PSTSpecial Marine WarningEKA16 min
Dec 22, 11:50 PM PSTSpecial Marine WarningEKA10 min
Dec 22, 11:56 PM PSTSpecial Marine WarningEKA19 min
Dec 23, 12:29 AM PSTSpecial Marine WarningEKA31 min
Dec 23, 12:50 AM PSTSpecial Marine WarningEKA25 min
Dec 23, 1:02 AM PSTSpecial Marine WarningEKA28 min
Dec 23, 2:06 AM PSTSpecial Marine WarningEKA24 min
Dec 23, 6:43 AM PSTAreal Flood AdvisoryEKAMendocino6 hr
Dec 23, 6:46 AM PSTAreal Flood AdvisoryEKAHumboldt4 hr
Dec 23, 9:18 AM PSTRiver Flood WarningEKAMendocino17 hr
Dec 23, 11:06 AM PSTSmall Craft AdvisoryEKA3 hr
Dec 23, 1:00 PM PSTAreal Flood AdvisoryEKAMendocino4 hr
Dec 23, 2:36 PM PSTRiver Flood AdvisoryEKAMendocino10 hr
Dec 23, 2:48 PM PSTSmall Craft AdvisoryEKA12 hr

Nearby

Special Weather Statements in California, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.